MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY MAGNESIUM

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY MAGNESIUM
Catalog Number 07D70-31
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported false elevated architect magnesium results for two patients.The customer uses a normal range of 1.6 to 2.6 mg/dl.The following discrepant results were provided: patient 3: initial 7.3 and repeat 1.5 mg/dl.Patient 5: initial 6.9 and repeat 1.7 mg/dl.No specific patient information was provided.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of the customer instrument logs and a review of labeling.Review of complaint activity associated with the magnesium assay and reagent lot 36339un17 did not identify any trends associated with the issue.The customer instrument logs were reviewed.This review found the reaction graph for the questioned sample ids were unremarkable, however each result was flagged with cntl.This flag indicates these results were generated after the control results failed and these results should not be reported.The instrument history logs also showed multiple occurrences of aspiration error codes which could indicate inadequate centrifugation or sample preparation issues.Labeling was reviewed and adequately addresses the issue observed by the customer.Based on the available information and this investigation, no systemic issue or deficiency of the architect magnesium assay was identified.

Brand Name
CLINICAL CHEMISTRY MAGNESIUM
Common Device Name
MAGNESIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6870692
Report Number1628664-2017-00341
Device Sequence Number827472
Product Code JGJ
UDI-Device Identifier00380740012939
UDI-Public00380740012939
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2019
Device Catalogue Number07D70-31
Device Lot Number36339UN17
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1